MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATT THEM BAL DISTRACT HANDLE; SIZING/MEASURING INSTRUMENTS

DEPUY IRELAND - 3015516266 ATT THEM BAL DISTRACT HANDLE; SIZING/MEASURING INSTRUMENTS
Model Number 2545-06-009
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
End of afternoon, the surgeon had issue to distract the knee with the themis.The instrument was introduced in extension, the surgeon was supporting the back of the knee but when he was quizzing the handle to distract the spring was compressing (up to maximum) but the tenser was not applying any tension on the articulation (he was not moving); the tenser had space in the articulation, it was moving a bit but was not distracting.Out side the knee the tenser was distracting when squeezing the handle but it was a bit difficult to bring it back to 0 and when the sales rep was mounting it she filled difficult to put the femoral part in the tibial part.This problem happened already once a few week ago with the same problem.But they were not thinking of issue with the themis (see complaint (b)(4)).The sales rep come on (b)(6) 2021 to see what was happening.It was a right knee.No additional time of the surgery and no negative effect for the patient the surgeon used the spacer bock to check the spaces.The themis is on consignment, it will be sent back to (b)(6) for investigation.On (b)(6) 2021 the surgeon did a second knee with themis and it works well.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary examination and functional evaluation of the returned device revealed no visual or functional defects.The investigation found no evidence of product malfunction or product error and the need for corrective action was not established.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATT THEM BAL DISTRACT HANDLE
Common Device Name
SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork IN
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12721583
Report Number1818910-2021-24068
Device Sequence Number3706139
Product Code HWT
UDI-Device Identifier10603295497035
UDI-Public10603295497035
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-06-009
Device Catalogue Number254506009
Device Lot NumberGB118546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer02/01/2022
03/02/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date02/03/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown